Solitons in quadratic nonlinear photonic crystals

Joel Frederick Corney, Ole Bang

    Research output: Contribution to journalJournal articleResearchpeer-review

    196 Downloads (Pure)

    Abstract

    We study solitons in one-dimensional quadratic nonlinear photonic crystals with modulation of both the linear and nonlinear susceptibilities. We derive averaged equations that include induced cubic nonlinearities, which can be defocusing, and we numerically find previously unknown soliton families. Because of these induced cubic terms, solitons still exist even when the effective quadratic nonlinearity vanishes and conventional theory predicts that there can be no soliton. We demonstrate that both bright and dark forms of these solitons can propagate stably.
    Original languageEnglish
    JournalPhysical Review E. Statistical, Nonlinear, and Soft Matter Physics
    Volume64
    Issue number4
    Pages (from-to)047601
    ISSN1063-651X
    DOIs
    Publication statusPublished - 2001

    Bibliographical note

    Copyright (2001) American Physical Society

    Keywords

    • SYSTEMS
    • PHASE-SHIFT
    • MEDIA
    • 2ND-HARMONIC GENERATION
    • EQUATIONS
    • ZERO
    • DISPERSION

    Cite this